Hi, I've been precribed seroquel 150 mg to treat my major depression, PTSD and mood swings. I've been on it for several months already. I'm having a lot of the common side effects but also uncontrolled body movements like jerking and jumping. Also, I'm told by my husband that I have long conversations while sleeping and hallucinations. Should I stop this drug right away? Thanks, Mary
Hello Mary. Long tale short, its not what I call a common side effect. The jerking, jumping is not normal. I'd phone your doctor or pharmacist, explain whats happening. I would not stop taking it, because you might receive, go through more body/chemical reactions. I'd stay on it, once you know, have confirmation, that its the seroquel, tapering or increasing, whatever they suggest, and act accordingly. Several other members here take seroquel, they might hopefully, also have some input, in your situation. Again, my own oint of view, phone your doctor or pharmacist. I believe you are having a late reaction to the seroquel. Best of wishes to you.
I have never taken this medication before but just hearing what is happening with you Something isn't right you need medical attention and the doctor needs to thoroughly be updated on all of this at once.I did this with a medication once and here is what I did I went to the nearest emergecy facility I wish you the very best but you need medical assistance
I'm new to this med,just recently prescribed but i've had none of what you have described.I would take the others advice and contact gp asap.What you're experiencing does'nt sound normal,dont mean to worry you,but run this past your doc,you might need a change but dont come off yourself or suddenly.
Best of luck,let us know how it goes
Hi, what you are experiencing is Tardive Dyskinesia. It is a common side effect of seroquel. I also take seroquel and am affected by this. Luckily mine only happens in my sleep or when i am very tired, and i sleep alone! Ask your dr to change you medication if this is really bothering you. Also you can try reducing the seroquel by 50mg, but don't do this without your dr's advice.
The uncontrolled body movements sound like tardive dyskinesia, which is an uncommon but potentially serious side effect. Although it is more commonly seen in the older/typical anti-psychotics, it can also be seen (typically in a more minor form) in the atypical antipsychotics (such as Seroquel). It can become more pronounced the longer that you are on the medication, and it can become permanent...
I also experienced this while on Seroquel (for me, the movements were primarily in my arms, shoulders, and neck), and although it hasn't completely gone away (I discontinued Seroquel about 6 months ago, after taking it for about 5 years), it is much much less frequent! (I've also experienced the having conversations while asleep thing, but never connected it to Seroquel since I'd never heard of anyone else having this side-effect - so it's interesting to hear you mention that!)
As for the hallucinations, I have read that it is a potential (but very uncommon) side-effect of Seroquel...
I strongly recommend making an appointment with your doctor ASAP, and discuss switching to a new medication! However, please do not stop taking it suddenly without speaking to your doctor first!
Good luck and take care!
- Seroquel Information for Consumers
- Seroquel Information for Healthcare Professionals (includes dosage details)
- Side Effects of Seroquel (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 23 Feb 2010 • 2 answers
Posted 10 Mar 2011 • 4 answers
I am on Celexa and Seroquel ... I have a serious loss of sexual desire... could these drugs be part?
Posted 21 Apr 2011 • 3 answers
Posted 3 Oct 2011 • 11 answers
Posted 16 Jul 2012 • 4 answers